View Full Version : Has anyone heard about going back on Lamictal after the rash?


Spongedaddy
02-04-08, 12:57 PM
The NP mentioned this to me the other day. She gave me the Seroquel, but I am supposed to talk with her tomorrwo about my families heavy diabetes history (she didn't ask when she prescribed it). Is it true that you can try Lamictal again after the rash and that your body may adjust to it?

I finally found another PDoc in the area that can see me on March 17. I do not feel my current NP takes any time to really meet my needs and has little or no interest in doing blood work. She just brushes me off in a grandmother kind of way whenever I bring these things up. She hasn't even gotten baseline blood work from me. However if I lose my job/disability in the coming month I might not be able to see this PDoc.

I am trying to figure out if I should push to get back on the Lamictal.

NickL30
02-04-08, 04:04 PM
The NP mentioned this to me the other day. She gave me the Seroquel, but I am supposed to talk with her tomorrwo about my families heavy diabetes history (she didn't ask when she prescribed it). Is it true that you can try Lamictal again after the rash and that your body may adjust to it?

I finally found another PDoc in the area that can see me on March 17. I do not feel my current NP takes any time to really meet my needs and has little or no interest in doing blood work. She just brushes me off in a grandmother kind of way whenever I bring these things up. She hasn't even gotten baseline blood work from me. However if I lose my job/disability in the coming month I might not be able to see this PDoc.

I am trying to figure out if I should push to get back on the Lamictal.

The Neurontin (actually the generic version) seems to be helping me especially combined with Focalin XR or Adderall (I am out of Focalin so taking the remaining Adderall from last prescription until I see the psyc doc again). Maybe try Neurontin or something other than Lamictal. I heard bad side affects and was afraid to take it, but it actually is working well.

I feel a bit hypomanic because the Focalin & all the caffeine is probably overriding the Neurontin so I take capsules every few hours or so.

Most psyc sessions seem like drive thru care. You see them for maybe 15 minutes and they either increase the dose or change meds. Any issues they say should be addressed in therapy.

amiegrace
02-04-08, 08:15 PM
Sometimes the rash you get on Lamictal is not THE RASH. It may have just been a rash -- about 10% come down with some kind of rash but it's usually not the one that kills you. Of course it's a mighty big risk to take. On the one hand, you might have no problem and Lamictal is a radical med. On the other hand, exposure to an allergen may also make you more sensitive, and I don't know how long it takes THE RASH to do some pretty severe damage. You may want to do more research and weigh your options.

~boots~
02-04-08, 09:45 PM
SD..my daughter starts lamictal tomorrow..and her Doc said if there is any rash..STOP immediately...She has taken it before with no problems (epilepsy)

Spongedaddy
02-04-08, 09:54 PM
I still have a bit of the rash on my feet and lower legs. It went away and came back when she put me on Depakote. Then it flared up again on Tegretol and Zoloft. U haven't been on anything in a few days and have been getting one or two new ones each day (they seem to replace the old ones in new spots). I can't help but wonder if my liver hasn't detoxed something out of my body.

This of course...sucks...

~boots~
02-04-08, 10:21 PM
SD..the same daughter is allergic to Tegretol...